Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 108, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 27, 2007, 6:41 PM CDT for Hidalgo County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 6:41 PM CDT (23:41 UTC)
- Expired
- Jul 27, 2007, 7:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2578 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 272342 FFWBRO TXC215-280045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 641 PM CDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITY OF HIDALGO... * UNTIL 745 PM CDT * AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER THE CITY OF HIDALGO. THIS THUNDERSTORMS HAS PRODUCED RAINFALL TOTALS OF 3 OR MORE INCHES IN ADJACENT MEXICO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 2599 9842 2599 9811 2617 9814 2618 9842 $$ PHILO
2 follow-up statements
000 WGUS74 KBRO 272354 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 654 PM CDT FRI JUL 27 2007 TXC215-280045- HIDALGO TX- 654 PM CDT FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTH CENTRAL HIDALGO COUNTY... AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE CITY OF HIDALGO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2599 9842 2599 9811 2617 9814 2618 9842 $$ PHILO
000 WGUS74 KBRO 280013 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 713 PM CDT FRI JUL 27 2007 TXC215-280023- HIDALGO TX- 713 PM CDT FRI JUL 27 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL HIDALGO COUNTY... AT 713 PM CDT...BROWNSVILLE RADAR SHOWED THE SEVERE THUNDERSTORM WITH HEAVY RAINFALL OVER EXTREME SOUTHERN HIDALGO COUNTY HAS DRIFTED SOUTHWEST INTO MEXICO. THEREFORE...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL HIDALGO COUNTY HAS BEEN CANCELLED. LAT...LON 2599 9842 2599 9811 2617 9814 2618 9842 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:49 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 27, 1:49 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 149 PM CDT FRI JUL 27 2007 .DISCUSSION...AFTERNOON CONCERNS WILL BE CONCENTRATING ON PLACEMENT AND POSSIBLE EXTENSION OF THE FLASH FLOOD WATCH BEYOND 7 PM. A COASTAL SURFACE LOW PRESSURE TROUGH HAS BEEN THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS MORNING AND EARLY AFTERNOON. THE STORMS HAVE BEEN SLOWLY BACK BUILDING SOUTHWEST ALONG THE TROUGH WITH THE ASSISTANCE OF A STRONG UPPER DISTURBANCE ROUNDING THE SOUTH END OF THE MID UPPER LOW THAT IS CENTERED OVER WEST CENTRAL TEXAS. EXPECT THE COASTAL COUNTIES OF KENEDY...WILLACY AND CAMERON TO SEE AN INCREASE IN THUNDERSTORMS EARLY IN THE AFTERNOON THEN THE REMAINDER OF THE CWA ESPECIALLY BROOKS...STARR AND HIDALGO SHOULD SEE AN INCREASE THROUGH THE LATER HALF OF THE AFTERNOON AND THIS EVENING. THE COASTAL AREAS COULD SEE THE THUNDERSTORMS PERSIST INTO THE EVENING AS THE TROUGH COULD TAKE ON A EAST TO WEST ORIENTATION. WITH THIS MENTION WILL EXTEND THE WATCH UNTIL 10 PM. INITIATION OF THE NAM LOOKED GOOD AND DEPICTED THIS COASTAL TROUGH BETTER THAN THE GFS. SO WILL BE TRENDING TOWARDS THE NAM MODEL GUIDANCE WHICH SHOWS A HIGHER CHANCE OF RAIN. LOOKING AT THE MOISTURE CONTENT...MORNING SOUNDING INDICATED PWS AT 2.33 INCHES WHICH IS NEAR 150 PERCENT OF NORMAL. FORECAST SOUNDINGS SHOW PWS TO REMAIN BETWEEN 2.25 AND 2.45 INCHES THROUGH SATURDAY NIGHT AND STAYING ABOVE 2 INCHES THROUGH SUNDAY. THE MID LEVEL LOW REMAINS STUCK BETWEEN A HIGH PRESSURE RIDGE OVER THE SOUTHERN ROCKIES AND THE SUBTROPICAL HIGH OVER THE GULF. CURRENTLY THE LOW SEEMS LIKE IT IS DRIFTING SLOWLY WEST AND COULD TAKE ON A MORE SOUTHERLY MOVEMENT TONIGHT AND SATURDAY WHICH SHOULD INCREASE OR MAINTAIN THE SOUTHERLY FLOW OVER THE CWA FURTHER EVIDENCE OF MAINTAINING THE HIGHER MOISTURE CONTENT AND HIGHER CHANCE OF RAIN INSTEAD OF DRYING OUT THE REGION. HAVE RAISED THE POPS TO LIKELY TONIGHT FOR CENTRAL AND EASTERN COUNTIES AND HIGH END CHANCE FOR SATURDAY AND MID CHANCE ON SUNDAY SPREADING THE HIGHER POPS EAST TO WEST EACH DAY. MONDAY DOES LOOK DRIER AT THIS TIME IF THE LOW CONTINUES TO DRIFT FATHER WESTWARD BUT ADDED LOW END POPS. LEFT THE REMAINDER OF THE FORECAST PERIOD DRY UNTIL WE SEE WHAT DEVELOPS. TEMPERATURES WILL BE ADJUSTED DOWNWARD STAYING BELOW NORMAL THROUGH THE WEEKEND DUE TO THE INCREASE IN POPS...CLOUDS AND CONTINUED WET SOIL CONDITIONS. && .AVIATION...MAIN CONCERN THIS AFTERNOON IS CONVECTION BUILDING ALONG THE COAST AND SPREADING INLAND. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST MUCH OF THE AFTERNOON WITH MVFR OR IFR CONDITIONS IN ANY THUNDERSTORM. SHOWERS MAY CONTINUE OVERNIGHT AND BECOME MORE SCATTERED BY SATURDAY. WINDS WILL BE GENERALLY LIGHT THROUGH THE PERIOD. && .MARINE...AT 1PM BUOY 42020 REPORTED NORTH WINDS AT 8 KNOTS AND SEAS AT 4.6 FEET. SEAS ARE EXPECTED TO REMAIN NEAR PRESENT LEVELS THROUGH SATURDAY AND THEN SLOWLY DECREASE THROUGH MIDWEEK. WINDS ARE EXPECTED TO BE GENERALLY LIGHT TO MODERATE THROUGH THE PERIOD. SHOWERS AND THUNDERSTORMS WILL CONTINUE THE NEXT COUPLE OF DAYS WITH DRIER CONDITIONS EXPECTED BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 88 79 89 / 60 40 20 20 BROWNSVILLE 78 91 78 92 / 60 50 20 30 HARLINGEN 77 92 77 92 / 60 50 20 30 MCALLEN 77 93 77 93 / 60 50 20 30 RIO GRANDE CITY 78 93 76 94 / 40 50 30 40 SOUTH PADRE ISLAND 80 88 82 88 / 60 40 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 68/59
Hazardous weather outlook, Jul 27, 4:30 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 430 PM CDT FRI JUL 27 2007 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 430 PM CDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT TONIGHT... AS SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER DEEP SOUTH TEXAS. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE LOCAL BEACHES DUE TO WIND AND SEA CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS DURING THE WEEKEND...AND ISOLATED SHOWERS AND THUNDERSTORMS EARLY IN THE WEEK...WILL HAVE THE POTENTIAL TO PRODUCE ADDITIONAL FLOODING OF LOW LYING AREAS AND ROADS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVED FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:52 PM CDT | Flash Flood Warning | BRO | Cameron | 53 min |
| Jul 27, 2:52 PM CDT | Flash Flood Warning | BRO | Cameron | 53 min |
| Jul 27, 2:58 PM CDT | Special Marine Warning | BRO | 62 min | |
| Jul 27, 3:02 PM CDT | Flash Flood Warning | BRO | Kenedy, Willacy | 58 min |
| Jul 27, 3:45 PM CDT | Flash Flood Warning | BRO | Cameron | 60 min |
| Jul 27, 4:00 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 60 min |
| Jul 27, 6:36 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 36 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.